By Topic

Construction of relatively maximal, systematic codes of specified minimum distance from linear recurring sequences of maximal period

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)

Relative to a distance function which is both translation-invariant and expressible as the sum of the distances between coordinates, an upper bound is obtained for the size of certain (n, d) systematic codes. This bound is closely related to a result of M. Plotkin. It is shown that certain (n, d) , systematic codes obtainable from linear recurring sequences are of maximal size in an appropriate class of systematic (n, d) codes when the distance function is translation-invariant and the sum of the corresponding coordinate distances. The results are specialized to the Hamming distance and to the cyclic distance of C. Y. Lee. Relative to the Hamming distance, the results are valid for an arbitrary Galois field GF(q) . For the cyclic distance, however, the results are valid only for prime Galois fields and for GF(4) . Moreover, it is shown that for the latter distance, it is impossible to set up a "translation-invariant, coordinate-sum" distance which is also cyclic for any nonprime Galois field except GF(4) .

Published in:

Information Theory, IRE Transactions on  (Volume:6 ,  Issue: 5 )